MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05850-LWS-SC
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "foreign body in driveline.Small piece of clear plastic in the driveline.Advised team to temporarily pause pump remove driveline from pump and pull adapter off to clear the driveline of the foreign object.[physican] declined stating the ccl team would be coming in to replace the driveline with a driveline from a new kit".No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 50cc 8fr fiberoptix ultra intra-aortic balloon catheter (iabc) without the original packaging carton.The sample was returned in a cardboard box and was in a bio-hazard bag.Returned with the sample was the supplied 50cc inflation driveline tubing.Upon return, a syringe tip was noted broken and in the inflation driveline tubing.The one-way valve was tethered and connected to the short driveline tubing.The bladder was fully unwrapped.The tef-lon sheath was noted on the returned iabc.Bends to the central lumen were noted at approxi-mately 21cm and 73cm from the distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the bladder/ helium pathway.Upon return, the yel-low fos cabling was noted cut near the iabc fos (sc) connector.The fos (sc) connector was examined.The fos white connector was properly seated in the blue clamshell housing.The cen-ter post of the fos was centered.The blue clamshell housing was examined, and no abnormali-ties were noted.The customer submitted video was reviewed.The video shows the broken syringe tip in the helium driveline tubing and is consistent with the reported complaint.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.An attempt to aspirate and flush the iabc cen-tral lumen using a 60cc lab-inventory syringe was unable to be successfully completed due to a blocked/ clotted central lumen.Upon aspiration, water was unable to be pulled into the syringe.Immediate push back on the syringe plunger was experienced.The blockage was most likely dried blood.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.Some blood was noted.An attempt to aspirate and flush the catheter using a 60cc lab-inventory syringe was unable to be successfully completed before inserting the guidewire.Another attempt to aspirate and flush the catheter was successfully completed.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "foreign body in driveline" is confirmed.Upon return, a syringe tip was noted broken and noted in the supplied inflation driveline tubing.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the broken syringe tip.The probable root cause is customer handling related.No further action is required at this time.This will be moni-tored for any developing trends.

Brand Name
ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 50CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24712938
Report Number3010532612-2026-00261
Device Sequence Number20336721
Product Code DSP
UDI-Device Identifier10801902218923
UDI-Public(01)10801902218923(11)250527(17)270430(10)18F25E0111(21)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-05850-LWS-SC
Device Lot Number18F25E0111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2026
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown